MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Model Number 04V5121
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Hyperbilirubinemia (1903)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information is included.Additional patient details are not available.(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a falsely elevated alinity c total bilirubin result for a newborn that was born on (b)(6) 2022 (4 days old at time of incident).The following information was provided (customer¿s reference range: 205-340 umol/l patient is to be monitored, > 340 umol/l phototherapy at the hospital).On (b)(6) 2022 the patient generated a total bilirubin result of 350.8 umol/l.For this result the laboratory recommended phototherapy and therefore hospitalization.The customer was unable to obtain any further information about the patient and it is unknown if the patient was actually hospitalized and given phototherapy treatment.The sample was tested using the roche cobas technique and generated a result of 270 umol/l.This result did not meet the threshold of receiving phototherapy but ¿to be monitored¿.The customer rechecked the sample on (b)(6) 2022 and generated a total bilirubin result of > 427.5 umol/l on the alinity c processing module.There is no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity c total bilirubin results included a search for similar complaints, and the review of complaint text, trending data, labeling, and device history records.Return testing was not performed as returns were not available.A ticket search by product lot number found normal complaint activity.A review of tracking and trending did not identify any related trends for the product for the issue.A review of the device history records did not identify any non-conformances or deviations for lot number 62045uq04 and complaint issue.The historical performance of reagent lot 62045uq04 was evaluated using world-wide data from customers in the field.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 62045uq04 is within the established control limits.Therefore, no unusual reagent lot performance was identified for lot 59764uq05.Labeling was reviewed and adequately addresses the issue under review.Based on the investigation, no systemic issue or product deficiency was identified for alinity c total bilirubin reagent lot 62045uq04.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key15953299
Report Number3002809144-2022-00427
Device Sequence Number12619187
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public00380740158415
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number04V5121
Device Catalogue Number04V51-21
Device Lot Number62045UQ04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, AC03441; ALNTY C PROCESSING MODU, 03R67-01, AC03441
Patient Age4 DA
Patient SexUnknown